Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Mitral valve prolapse, high BP, and paracardium sack with moderate fluid, what can it be ?

80 year old Mother has diverticulitis , mitral valve prolapse , high blood pressure, and paracardium sack with moderate fluid no change in 5-6 years. Cardiologist took her off of Inderal after 38 years and put her on Lopressor 50m twice a day, Hyzaar 100/25 once a day. She also takes Norasc 2.5 m once a day along with a multivitamin, phylium husk and Lipoflavinoids. Since the change off of Inderal in June or July of this year she has been experiencing lightheadedness , weakness and general fatigue getting progressively worse in the past 3-4 weeks. After BM x3 in the morning her diphram "quivers" and she gets very weak and lightheaded. She is now in the hospital where dr has put her on Kumidin and done several blood tests and other tests all of which have come back normal. Yesterday she was feeling OK today she feels "horrible" weak and tired. We are at wits end.
Asked On : Sat, 19 Dec 2009
Answers:  1 Views:  245
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
  Anonymous's Response

Hi... It is difficult to determine the cause for such symptoms in elderly as elderly as your mom is.. The cause could be low BP due to many antihypertensive medications or infection, or depression can all known to cause those symptoms.. Her treating doctor is the best person to ask for to know what exactly the reason could be for her feeling those symptoms.. Look for possible chances of low BP. If no such apparent low BP is found, then problably you can supplement with a nourishing diet along with good family support... She must be able to feel better with this...:)

Answered: Sun, 20 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor